MAUDE Adverse Event Report: MFG: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH BRANCH ENDOVASCULAR GRAFT ILIAC BIFURCATION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MFG: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH BRANCH ENDOVASCULAR GRAFT ILIAC BIFURCATION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G60340
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The icast stent (not a cook manufactured device) in the internal iliac and the side branch of the zbis graft was deployed before the through and through catheter was removed.Upon removal of the dilator to the main device, the catheter became trapped behind the icast stent and snapped - between the stent and the side branch.The piece of the catheter is trapped behind the icast stent inside the side branch of the iliac branch device.Further information provided states: on (b)(6) 2026, a cook zenith branch iliac stent (lot a1199911) was implanted in a patient with a pre-existing aorto-iliac aneurysm.The procedure also involved use of another manufacturer's stent, stent-graft, sheath, and a cook indy otw snare.A cook representative was present, and the same day the team noted a device-related nonconformance; however, no adverse events occurred, and no additional procedures were required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation could not be completed as the device was not returned for evaluation.Imaging was requested but no imaging was available.The following additional information was received to aid with the complaint investigation: the preloaded zbis catheter became trapped - before you deploy the internal iliac stent, you have to pull not only the through and through wire, but the preloaded zbis catheter.That was left behind unbeknownst to me, and only the wire was pulled.Therefore, when you deploy the icast in the internal, the through and through was still sitting inside the branch of the zbis and became trapped.Because it became trapped behind the stent but still inside the zbis side branch, there was no intervention performed.Unfortunately, no images are available.The patient did well post op.Review of the device history record for lot number ac1199911 found the work order appeared complete and the quality control inspection was verified to ensure that the device passed inspection.No non-conformances or temporary deviations were recorded at the time of manufacture.Review of instructions for use (ifu) supplied with the device found it to contain appropriate warnings, precautions, and instructions to the user, including: 15.12 bridging stent placement.1.Remove the catheter from within the up-and-over sheath, leaving the sheath and wire guides in place, and advance the pre-mounted bridging stent of suitable size over the support wire guide until it enters the internal iliac artery.2.Check angiography as required to determine that the position of the bridging stent is satisfactory with respect to the internal iliac segment overlap and the intended internal iliac artery fixation site.Note: angiography should be possible through the up-and-over sheath during this stage of the procedure or through the catheter in the common iliac artery.3.Withdraw the hydrophilic nitinol core through-and-through wire guide and the pre-loaded catheter.4.Adjust the position of the zenith iliac branch, if necessary, so that the distal opening of the internal iliac segment is in a suitable location in relationship to the origin of the internal iliac artery.A review of the manufacturing records did not reveal any discrepancies that could have contributed to the reported issue.The investigation concluded that the complaint device was manufactured to specification.The instructions for use supplied with the device specify that both the hydrophilic nitinol core through-and-through guidewire and the pre-loaded catheter must be withdrawn prior to deployment of the icast bridging stent.There is evidence to suggest that user did not follow the instructions for use.A definitive root cause was identified.The investigation concluded that the most likely cause of the difficulty reported in this complaint is: 'user did not completely withdraw the hydrophilic nitinol core through-and-through wire guide and/or pre-loaded catheter' before deployment of the icast bridging stent.The relevant risk management document for this device was updated.Based on the complaint investigation, the following potential cause of failure: "user did not completely withdraw the hydrophilic nitinol core through-and-through wire guide and/or pre-loaded catheter" under potential failure mode "difficulty/inability to withdraw/advance catheter", design element 'advance the wire guide for snaring' was added to capture this occurrence.An internal action is not deemed necessary at this time.Trending will monitor if any future actions are required.

Brand Name
ZENITH BRANCH ENDOVASCULAR GRAFT ILIAC BIFURCATION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MFG: WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 4113
AU   4113
MDR Report Key24194164
Report Number9680654-2026-00005
Device Sequence Number21210687
Product Code MIH
UDI-Device Identifier10827002603407
UDI-Public(01)10827002603407(17)271117(10)A1199911
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG60340
Device Catalogue NumberZBIS-10-45-41-US
Device Lot NumberA1199911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale